skip to content

Faculty of Economics

Journal Cover

Jochmans, K. and Magnac, T.

A Note on Sufficiency in Binary Panel Models

Econometrics Journal

Vol. 20(2) pp. 259-269 (2017)

Abstract: Consider estimating the slope coefficients of a fixed‐effect binary‐choice model from two‐period panel data. Two approaches to semiparametric estimation at the regular parametric rate have been proposed: one is based on a sufficiency requirement, and the other is based on a conditional‐median restriction. We show that, under standard assumptions, both conditions are equivalent.

Keywords: Binary choice, Fixed effects, Panel data, Regular estimation, Sufficiency

Author links:

Publisher's Link:

Papers and Publications

Recent Publications

Bhattacharya, D. and Shvets, J. Inferring Trade-Offs in University Admissions: Evidence from Cambridge Journal of Political Economy, accepted [2024]

Merrick Li, Z. and Linton, O. A ReMeDI for Microstructure Noise Econometrica [2022]

Rauh, C. and Valladares-Esteban, A. On the Black-White Gaps in Labor Supply and Earnings over the Lifecycle in the US Review of Economic Dynamics [2023]

Gallo, E. and Yan, C. Efficiency and Equilibrium in Network Games: An Experiment Review of Economics and Statistics [2023]